Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 79, NWS Wilmington, OH

June 5, 2000Fayette County, Madison County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2000, 5:50 PM EDT for Fayette County, Madison County, Ohio. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2000, 5:50 PM EDT (21:50 UTC)
Expired
Jun 5, 2000, 6:30 PM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, OH, Madison County, OH

The radar

The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:00 PM EDTHail 1.25Midway, OH
Jun 5, 6:07 PM EDTHail 0.75Yatesville, OH
Jun 5, 6:15 PM EDTHail 1Bloomingburg, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 052151
SVRILN
OHC047-097-052230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT MON JUN 5 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...
  MADISON COUNTY IN CENTRAL OHIO...

* UNTIL 630 PM EDT...

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF JEFFERSONVILLE...OR ABOUT
  14 MILES SOUTHWEST OF LONDON...MOVING EAST AT 30 MPH.

  THIS STORM HAS THE POTENTIAL TO PRODUCE LARGE HAIL AND WAS 
  MOVING RIGHT ALONG THE MADISON AND FAYETTE COUNTY LINE.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUNT STERLING...
  JEFFERSONVILLE...
  BLOOMINGBURG...

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THE STORM'S PATH...TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.

.END/DIAN-REED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 5, 2:50 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
250 PM EDT MON JUN 5 2000

SURFACE LOW HAS BECOME ELONGATED AND WAS LOCATED OVER SOUTHERN
OH...WV...EASTERN KY...AND SE IN THIS AFTERNOON. LATEST WATER VAPOR
INDICATED UPPER LEVEL SYSTEM WAS MOVING ACROSS NW OH AND IN. VISIBLE
SATELLITE PICTURES SHOW NUMEROUS BREAKS AHEAD OF UPPER LEVEL SYSTEM.
CURRENTLY SEEING SOME DEVELOPMENT AHEAD OF UPPER LEVEL SYSTEM IN
INDIANA.

MODELS SIMILAR OVER NEXT 24 TO 48 HOURS. SURFACE LOW MOVES EAST
TONIGHT AND TUESDAY. WITH UPPER LEVEL SHORTWAVE MOVING THROUGH FA
TONIGHT WILL KEEP MENTION OF PRECIP IN FORECASTS FOR TONIGHT BUT
MENTION MAINLY EARLY...EXCEPT SW WHERE WILL USE EVENING WORDING.
HIGHEST POPS WILL BE IN EAST PARTS OF FA WITH LIKELY POPS THERE. THE
LOW WILL BE IN CLOSE ENOUGH PROXIMITY ON TUESDAY TO PROVIDE A GOOD
NORTH FLOW ACROSS FA. WITH THESE CONDITIONS EXPECT SOME CLOUDS
DURING THE DAY WITH DECREASE IN CLOUDS LATE IN DAY. HIGH PRESSURE
BUILDS OVER THE AREA BEGINNING TUESDAY NIGHT AND FORECAST LOOKS DRY
THROUGH SATURDAY.

FWC AND FAN TEMPERATURES SIMILAR AND WILL USE COMBINATION OF THE
TWO. WILL SEE A WARMING TREND AS WEEK PROGREISSES.

CLEMISILN OUT SHORTLY.

.ILN...NONE.

PARKER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:20 PM EDTSevere Thunderstorm WarningILNPickaway55 min
Jun 5, 7:30 PM EDTSevere Thunderstorm WarningILNHocking45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.